Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Recreational drug ketamine ‘linked to urinary incontinence’

Posted Jun 16 2011 6:38pm

People who use the so-called ‘party drug’ ketamine may have an increased risk of bladder problems, including adult incontinence , a study has found.

Researchers at University College London Hospitals led a review which found evidence of a link between chronic ketamine use and serious bladder problems.

The scientists, whose review is published in the specialist journal BJU International, observed that an “increasing number of UK urologists” are reporting cases where patients who take the class C drug are experiencing symptoms such as bladder pain, kidney damage and urinary incontinence.

They advised: “Patients identified as suffering from this syndrome will need to be referred to a urological unit with an interest in the treatment of the condition.”

Lead author Dan Wood, consultant urologist at University College London Hospitals, told New Scientist magazine that ketamine “has a major impact on users such that they can be incontinent or have enormous pain”.

The findings are concerning given the fact that UK charity Addaction recently told the Guardian it had seen a rise in the number of inquiries from teenagers using ketamine.

This suggests that an increasing number of young people could soon find themselves in need of incontinence products as a result of drug use

Post a comment
Write a comment:

Related Searches